MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICMO12.6
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Blurred Vision (2137)
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that the surgeon implanted a 12.6mm vticmo12.6; -16.50/+2.5/074 (sphere/cylinder/axis) implantable collamer lens into the patient's left eye (os) on (b)(6)2024.The patient experienced lens rotation and blurred vision.Lens was repositioned on (b)(6) 2024.It was reported that the surgeon plans on exchanging the lens in the future.Lens remains implanted.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
H6 - type of investigation: 4110 - lens work order search: no similar complaint type events reported for units within the same lot.Claim# (b)(4).
 
Additional Manufacturer Narrative
B5 - a facility representative reported that an implantable collamer lens was implanted into the patient's eye.The patient experienced lens rotation and blurred vision.Lens was repositioned, and later exchanged with a longer length lens and the problem resolved.Glares at night was reported one month post exchange.H3 - device evaluation: the lens was returned dry in a microcentrifuge vial with residue/debris on the product.Visual inspection found no visible damage to the lens.Dimensional inspection found the lens to be within specifications.Claim # (b)(4).
 
Additional Manufacturer Narrative
B5- a facility representative reported that an implantable collamer lens was implanted into the patient's eye.The patient experienced lens rotation and blurred vision.Lens was repositioned.It was later explanted, and subsequent new lens of longer length was implanted and the problem.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker ave
monrovia, CA 91016
MDR Report Key18672807
Report Number2023826-2024-00613
Device Sequence Number12566936
Product Code QCB
UDI-Device Identifier00840311323517
UDI-Public00840311323517
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVTICMO12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2024
Supplement Date Received by Manufacturer01/03/2025
02/07/2025
Initial Report FDA Received Date02/08/2024
Supplement Report FDA Received Date02/03/2025
02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INJECTOR MODEL-MSI-PF, LOT#-UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale